Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 12, 2005, 5:46 PM CDT for Warren County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 5:46 PM CDT (22:46 UTC)
- Expired
- May 12, 2005, 6:11 PM CDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Warren County, KY
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 122248 SVRLMK KYC227-122330- /O.NEW.KLMK.SV.W.0049.050512T2246Z-050512T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 646 PM EDT THU MAY 12 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST WARREN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 730 PM EDT(630 PM CDT) * AT 642 PM EDT(542 PM CDT)...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PLUM SPRINGS...NEAR THE NORTHEAST SIDE OF BOWLING GREEN...AND DRIFTING NORTH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLUM SPRINGS AND GIRKIN BY 555 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3688 8637 3699 8619 3712 8636 3706 8651 $$ 13
1 follow-up statement
000 WWUS53 KLMK 122311 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 708 PM EDT THU MAY 12 2005 KYC227-122318- /O.CAN.KLMK.SV.W.0049.000000T0000Z-050512T2330Z/ WARREN KY- 708 PM EDT THU MAY 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS CANCELLED... AT 605 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM HAD WEAKENED SIGNIFICANTLY AND WAS NO LONGER SEVERE. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 630 PM CDT FOR WARREN COUNTY. ADDITIONAL HEAVY RAIN WILL BE POSSIBLE OVER NORTHEAST BOWLING GREEN AND AROUND PLUM SPRINGS THROUGH 630 PM CDT. GOLF BALL SIZED HAIL WAS REPORTED AT EXIT 28 ON INTERSTATE 65 ON THE NORTHEAST SIDE OF BOWLING GREEN AT 550 PM CDT. NICKEL SIZED HAIL WAS SEEN THREE MILES EAST OF BOWLING GREEN AT 528 PM CDT. LAT...LON 3688 8637 3699 8619 3712 8636 3706 8651 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 1:15 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 12, 1:15 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 215 PM EDT THU MAY 12 2005 .SHORT TERM (TNGT THRU SUN)... QUASISTNRY FNT CURRENTLY EXTENDS FROM S OF SDF TO S OF LEX DROPPING SEWD. UPSTREAM SHRTWV RIDGING/LTL SHEAR/CONVERGENCE HAS PREVENTED ANY ORGANIZED CNVCTV DEVELOPMENT DESPITE CAPES IN THE 1000 TO 2000 J/KG RANGE DOWNSTATE KY...SOUTH OF BNDRY. FRONT WILL LIKELY REACH OUR SERN MOST FA THIS EVENING BEFORE RETURNING NEWD LATE TNGT/FRI TO UPR OH VLY BY LATE IN THE DAY. WILL KEEP A SLGT CHC POP THIS EVE...OTHERWISE WILL DROP POPS OVERNIGHT WITH SHRTWV RIDGE AXIS TO MOVE OVERHEAD AND INSTABILITY ON THE WANE. HEIGHTS BEGIN TO DECREASE FRI ANDS SAT AS H5 LOW/TROF ACRS THE NRN ROCKIES PROGRESSES TO THE PLAINS FRI...MSP VALLEY SAT AND LOWER OH VLY SUN. ORGANIZED CNVCTN IN THE FORM OF A LINEAR MCS WILL LIKELY HOLD OFF UNTIL SAT ASSOCIATED WITH FNTL PASSAGE SAT AFTN (WRN FA) AND SAT EVE (ERN FA). TIL THEN...WITH KY/SRN INDIANA IN THE WARM SECTOR FRI...MAIN FORCING WILL BE AFTERNOON HEATING...THUS HAVE KEPT LOW CHC POPS IN FOR FRIDAY AFTERNOON AND HIER POPS FRI NGT WITH APPROACH OF FNT. WILL KEEP LIKELY POPS FOR SAT BUT DOWNGRADE POPS AND TAKE OUT THUNDER SAT NGT IN POST FRONTAL COOLER/DRIER AMS. .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... HIGH PRESSURE BUILDING SOUTHEAST INTO THE GREAT LAKES AND OHIO VALLEY SUNDAY NIGHT AND MONDAY THEN MOVING SLOWLY TO THE EAST ON TUESDAY. THIS WILL BRING DRY WEATHER FOR THE FIRST PART OF THE EXTENDED. THE MAIN PROBLEM IN THE EXTENDED WILL BE FOR WEDNESDAY AND THURSDAY. GFS BRINGS DEEPER TROUGH EAST INTO THE PLAINS STATES TUESDAY THEN EAST INTO THE GREAT LAKES AND OHIO VALLEY ON WEDNESDAY AND BRINGS CHANCE OF SHOWERS INTO FA. HOWEVER THE ECMWF SHOWS A WEAKER TROUGH MOVING INTO THE PLAINS WITH A RIDGE OVER THE EAST RETREATING SLOWLY TO THE WEST. THIS TAKES MOST OF THE MOISTURE OVER THE RIDGE AND ACROSS INDIANA...OHIO AND INTO THE APPALACHIANS. WITH THE UNCERTAINTY...WILL ADD JUST A SMALL CHANCE OF SHOWERS/THUNDERSTORMS FOR WEDNESDAY INTO WEDNESDAY NIGHT. AT THIS TIME THURSDAY LOOKS DRY. HIGH TEMPERATURES WILL START OFF AROUND 70 ON MONDAY THEN WARM BACK INTO THE UPPER 70S BY WEDNESDAY AND THURSDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && DK/MBS
Hazardous weather outlook, May 12, 2:30 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT THU MAY 12 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130830- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 330 PM EDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A NEARLY STATIONARY FRONTAL BOUNDARY WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORMS THIS EVENING ACROSS SOUTH CENTRAL PARTS OF THE OUTLOOK AREA. DURING THIS PERIOD...SEVERE STORMS ARE NOT EXPECTED THOUGH SOME ISOLATED STORMS COULD PRODUCE STRONG GUSTY WINDS...CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...THE FRONT WILL LIFT NORTHWARD AS A WARM FRONT INTO THE SOUTHERN GREAT LAKES...LEAVING THE OUTLOOK AREA WITH A WARM AND UNSTABLE AIRMASS. SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE REGION FRIDAY AFTERNOON AND EVENING. THEN INTO SATURDAY AND SATURDAY EVENING...A COLD FRONT IS EXPECTED TO SWEEP THROUGH THE REGION...WITH THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. THESE STORMS HAVE THE POTENTIAL TO ORGANIZE INTO A LINE...WITH WIND DAMAGE BEING THE PRIMARY THREAT...ALONG WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SATURDAY. DK
In the hours before
Local storm report, May 12, 4:08 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
508 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL WAYNESBURG 37.33N 84.68W
05/12/2005 0.25 INCH LINCOLN KY LAW ENFORCEMENT
&&
RLLocal storm report, May 12, 5:11 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 10 S BOWLING GREEN 36.83N 86.44W
05/12/2005 0.50 INCH WARREN KY TRAINED SPOTTER
0545 PM HAIL 10 S BOWLING GREEN 36.83N 86.44W
05/12/2005 0.50 INCH WARREN KY TRAINED SPOTTER
&&
RLLocal storm report, May 12, 5:15 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 10 S BOWLING GREEN 36.83N 86.44W
05/12/2005 50 MPH WARREN KY TRAINED SPOTTER
&&
RLLocal storm report, May 12, 5:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 3 E BOWLING GREEN 36.97N 86.39W
05/12/2005 1.25 INCH WARREN KY EMERGENCY MNGR
&&
RLLocal storm report, May 12, 5:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 E BOWLING GREEN 36.97N 86.39W
05/12/2005 0.88 INCH WARREN KY LAW ENFORCEMENT
NICKEL SIZE HAIL NEAR THE 28 MILE MARKER OF INTERSTATE 65
&&
RLLocal storm report, May 12, 5:43 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG PLANO 36.88N 86.42W
05/12/2005 WARREN KY UNKNOWN
TREES DOWN
&&
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:04 PM CDT | Flash Flood Warning | LMK | Hart | 56 min |
| May 12, 5:18 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.